Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 51, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 20, 2005, 5:40 PM CDT for Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 20, 2005, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 3416 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 202245 FFWMAF TXC377-210145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS * UNTIL 845 PM CDT * AT 535 PM CDT...MIDLAND DOPPLER RADAR INDICATED FLASH FLOODING NEAR CANDELARIA...ABOUT 30 MILES WEST OF MARFA...FROM RECENT THUNDERSTORMS ACROSS NORTHWESTERN PRESIDIO COUNTY. THESE THUNDERSTORMS ARE DRIFTING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... CANDELARIA... RUIDOSA... FLASH FLOODING HAS RESULTED IN A TEMPORARY RISE OF RIVER LEVELS TO NEAR FLOOD STAGE ALONG THE RIO GRANDE NEAR CANDELARIA. THESE RIVER LEVELS ARE EXPECTED TO SLOWLY SUBSIDE LATER THIS EVENING AS THUNDERSTORMS WEAKEN ACROSS NORTHWESTERN PRESIDIO COUNTY. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2989 10467 3016 10422 3050 10421 3058 10492 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:45 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 20, 2:45 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT MON JUN 20 2005 .SHORT TERM... LATEST SATELLITE/RADAR IMAGERY DEPICTS AFTERNOON CONVECTION DEVELOPING ALONG THE MOUNTAINOUS AREAS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. EXPECT A FEW STRONG/SEVERE PULSE TYPE STORMS SIMILAR TO LATE YESTERDAY WITH THE FOCUS FOR ACTIVITY SHIFTED SLIGHTLY TO THE WEST. WIND FIELDS WILL NOT SUPPORT ORGANIZED CONVECTION BUT DEGREE OF INSTABILITY ABOVE THE DEEPLY MIXED BOUNDARY LAYER WILL SUPPORT LOCALIZED DAMAGING WINDS AND PERHAPS HAIL WITH THE STRONGEST MOUNTAIN STORMS. OTHERWISE EXPECT QUIET WEATHER WITH MOSTLY CLEAR SKIES AND NEAR SEASONAL OVERNIGHT MINIMA NORTHEAST OF THE PECOS RIVER. THIS AS THE STRONG MID/UPPER LEVEL RIDGE OVER NORTHERN NEW MEXICO/SOUTHERN COLORADO CONTINUES TO DOMINATE THE SYNOPTIC SCALE PATTERN AND PROVIDES SUFFICIENT LARGE SCALE SUBSIDENCE TO PRECLUDE DEEP CONVECTION OVER THE UPPER TRANS PECOS AND PERMIAN BASIN. .LONG TERM... A STAGNANT MID AND UPPER LEVEL PATTERN CONSISTING OF A WESTERN U.S. TROUGH...CENTRAL PLAINS HIGH PRESSURE RIDGE AND A NORTHEASTERN U.S. TROUGH IS EXPECTED TO REMAIN IN PLACE FOR MUCH OF THE UPCOMING FORECAST PERIOD. THIS WILL CONTINUE THE RECENT TRENDS OF ABOVE NORMAL TEMPERATURES AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE HIGHER TERRAIN OF WEST TEXAS. WITH PERSISTENT HIGH PRESSURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK. 850MB TEMPERATURES SLOWLY FALL OVER THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK...SO TEMPERATURES ARE EXPECTED TO GRADUALLY EASE BACK CLOSER TO NORMAL (LOCALLY 93/67). LOW ORDER POPS WILL GENERALLY REMAIN CONFINED TO THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO AS ADEQUATE MOISTURE AND DAYTIME HEATING PROVIDE ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE AN INVERTED TROUGH OVER SOUTH TEXAS LATE THIS WEEKEND. IT APPEARS ANY AFFECT FROM THIS TROUGH WILL BE JUST BEYOND THE CURRENT FORECAST PERIOD. OVERALL...THE BULK OF THE CURRENT FORECAST IS IN GOOD SHAPE... WITH ONLY MINOR CHANGES MADE TO THE WIND AND DEW POINT GRIDS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 72 95 / 0 0 0 0 CARLSBAD NM 70 97 68 99 / 20 0 0 0 DRYDEN TX 72 96 71 94 / 0 0 0 10 FORT STOCKTON TX 69 96 69 96 / 0 0 0 10 GUADALUPE PASS TX 66 90 67 92 / 20 0 0 10 HOBBS NM 69 96 69 97 / 20 0 0 0 MARFA TX 58 89 58 90 / 20 10 10 10 MIDLAND INTL AIRPORT TX 71 96 70 97 / 0 0 0 0 ODESSA TX 71 97 70 98 / 0 0 0 0 WINK TX 72 101 71 102 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/06
Hazardous weather outlook, Jun 20, 12:06 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1206 PM CDT MON JUN 20 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211706- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 1244 PM CDT MON JUN 20 2005 (1144 AM MDT MON JUN 20 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINOUS AREAS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING. CONDITIONS WILL BE FAVORABLE FOR A FEW STORMS TO PRODUCE LOCALIZED DAMAGING WINDS AND PERHAPS HAIL UP TO THE SIZE OF QUARTERS. OTHERWISE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ADDITIONALLY ACCOMPANY ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTER GROUPS AND EMERGENCY OFFICIALS FROM THE BIG BEND AND THE DAVIS MOUNTAINS NORTHWARD TO EDDY COUNTY NEW MEXICO SHOULD MONITOR THE LATEST WEATHER INFORMATION AND BE PREPARED TO TAKE ACTION SHOULD AN ISOLATED SEVERE STORMS THREATEN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 20, 12:55 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON JUN 20 2005 TXZ074-079-080-201900- DAVIS/APACHE MOUNTAINS AREA TX-MARFA PLATEAU TX-PRESIDIO VALLEY TX- 1255 PM CDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS AND NORTHERN PRESIDIO COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF RYAN AT 1255 PM CDT OVER FARM TO MARKET ROAD 505 NEAR THE INTERSECTION WITH TEXAS ROUTE 166. THIS STORM WAS MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. LOCALIZED WIND GUSTS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED NEAR THIS STORM. ADDITIONAL STORMS MAY DEVELOP BY 2 PM FROM MARFA...TO CANDELARIA.
Local storm report, Jun 20, 2:26 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL MARFA 30.31N 104.03W
06/20/2005 0.88 INCH PRESIDIO TX PUBLIC
STILL FALLING AT 217 PM CDT.
&&
TLINDLEYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 19, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 34 min |
| Jun 19, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 49 min |
| Jun 20, 2:06 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 54 min |
| Jun 20, 3:05 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.